PALS Megacode Scenario 1 - Learn & Master ACLS/PALS

Comments

  1. Angela says

    As a respiratory therapists of 18 years, I would not bag mask ventilate this bronchiolitis patient. NIV is an option via RAM canulla and Vapotherm\High flow nasal canulla.

  2. Peter says

    Generally racemic epi is the go to nebulized drug for upper airway obstruction. It’s a tough call to try nebulize anything to an infant of that age and with bronchiolitis the nebs wont help that much. I feel with that scenario it’s kinda picking the best answer that’s given. There’s other choices these days as well with high flow and NIPPV options to assist the patient before intubation. In that scenario intubation is the best answer because there’s no other choices and we all know that when an infant is done compensating it’s not long before things go really south.

  3. Alan Mclean says

    Hi Jeff: re Q3: I agree completely with the answer and this is what we would do in practice [clear secretions and provide oxygen]. The question seems to be asking specifically about how to treat a LOWER airway obstruction which tends to make the responder think of bronchodilators [even though they are not effective for 3/12 infants generally]. The answer would be easier if the question simply asked for the next step in management rather than specifying management of LRT obstruction. [Just a suggestion]… alan mclean, south australia

  4. Allen Hardy says

    Hello,
    According to the PALS Manual, a normal respiratory rate for an infant 3-6 months old is approximately 30 -53 BPM. (Respiratory rate improved) An O2 Sat of 90% alone does not require intubation. There was no blood gas taken, so we do not know if the patient is properly ventilating. There was also no indication that the airway needs protecting. It appears that there is very little information that leads to intubating the patient.

    • ACLS says

      I believe this was in reference to question number 5. There were several other indicators for immediate intubation.
      -infant’s moderate retractions.
      -breathing remains shallow and labored
      -O2 sat is 90% and should be at least 94%.
      -Continued decreased air movement on auscultation.
      -Heart rate is 200
      -lethargy increasing

      All of these signs/symptoms indicate a continued worsening respiratory failure.

      Kind regards,
      Jeff

  5. Jill McLoughlin says

    Jeff,

    Even tho I was only able to complete 81/96 tasks, I still sailed thru pals, and best of all, I understand what it all means!

    I find the AHA manuals to be very dry.

    I LOVE your course.

    Do you have or know of, any similar classes to learn EKG interpretation?

    Thanks,

    Jill

  6. Craig Di Leo says

    Hey Jeff, in my paramedic class we’re taught to use epinephrine 1:1 000 SQ in this particular scenario and do not have racemic epi in the field in so. FL that I know of. Is this concentration of epi (1:1 000) as effective in this case?

    • Jeff with admin. says

      That is fine. Evidence shows that nebulization with 3 to 5 ml of epinephrine (1:1000) is a safe therapy and is in effective alternative to racemic epinephrine with minor side-effects, for children with acute inflammatory airway obstruction.

      Kind regards,
      Jeff

Leave a Reply

Your email address will not be published.

I accept the Privacy Policy